• Hope4U's Avatar

    Hope4U started following

    User: PJMitchell

  • Hope4U's Avatar

    Hope4U started following

    User: MacLassie

  • Hope4U's Avatar

    Hope4U wrote on MacLassie's wall

    My husband is currently on Sutent, began with Interlukin 2 for two weeks in ICU but no luck, was worth the try though. then Toricel, which worked but through his muscle enzymes through the roof, then Votrient, but it did not work. So now Sutent. he has heart issues anyway so the blood presure has been nuts, but trying to get a cardioligist that will work wtih the cancer doc to get it under control. Been 2 months of high readings and a few heart rythym problems buy still working on it. The CTS yesterday were hopeful, although a second phase of radiation now scheduled for the tumor in his hip bone, first radiation was to the frontal lobe, bone only. He has one in the right lung, small couple in left lung, one in right hip bone, small one in left hip bone and one in frontal lobe bone. Had his right Kidney removed in Sept. 2010, accidnetally fould these others when CTs done for chest pain. he is two weeks on and one week off sutent because of the blood prssure problems. Lots of sleepless nights watching his pressure climb, just changed cardioligist so hopeful for help. Don't want to run out of chemo drugs, there is not that many out there. He is a big fellow so the Dr. does not seem to want to drop the dosage from 50 to 37.5, he has not had too many unmanageable side effects with the two weeks on and one week off, his hair is changed color to mosty white. tired, a few mouth sores and sensitivity, taste buds changed, some tenderness in palms. We love our doctor, whic helps, my husband is 54 years old. Wish you the best.

    1 Comment
    • MacLassie's Avatar
      MacLassie

      Thank you. I also take blood pressure medicine and thyroid medicine due to the effects of the Sutent, including extra bp dosage when on the Sutent. My hair has turned white, including eyebrows and eyelashes, and taste bud changes, too. Chocolate just doesn't taste as good anymore, soda either! Wishing you the best also.

      about 4 years ago
  • Hope4U's Avatar

    Hope4U shared an experience

    Side Effects (High blood pressure (hypertension)): The current chemo Sutent seems to be working, we will know more later, but it has made his blood pressure nuts and we are having trouble getting the cardilogist to understand that we know why his blood prssure is sky high, we just need help getting it down so we can stay on the chemo if it's working. his skin does have the yelow color they told us about when beginning Sutent and his hair is dry and breaking plus turning grey/white. His fingernails are a little brittle too. But you know if the chemo is working we can figure out the rest. The Interlukin 2 original treatment is a whole story in it's own, my suggestion is do not approach that treatment lightly and insist on being in ICU during the entire treatment phase. The toricel was great and had no visible side effects until we discovered through chest pain that it was throwing his muscle enzymes way too high. The Votrient through his blood prssure way too high and did not work for him.

  • Hope4U's Avatar

    Hope4U shared an experience

    Radiation (External radiation ): The radiation itself was painless but since it was to the head he has had resulting swelling and headaches. He only had 12 treatments which was hard enough with a 100 mile round trip each day but many folks have much more to deal with so this was not too bad. the original knot on his head is still there but smaller. the radioligist said that the Sutent (chemo) had reduced the area before the radiation could have had time to work, but we hope the radiation is doing it's thing and killing the cells that are left there if any.

  • Hope4U's Avatar

    Hope4U shared an experience

    Drug or Chemo Therapy (Chemo currently / started with Interlukin 2 ): As soon as this reoccurance was discovered, once again by persistant primary care Drs. we were sent to a wonderful cancer clinic. The Dr. at the Cancer Center (wonderful Dr.) wanted to try drastic measures since my husband was in his 50's and they thought he could handle Interlukin 2 treatments. They were very hard to say the least. We had a wonderful Dr. who all but slept by our side for two weeks of ICU stay while my husband was brought close to death and back. But the 20% success rate was not meant for us and we had to begin the jounrey of finding a Chemo that might slow the cancer down. The cancers were small so we hoped to have time to find the right chemo. The first Chemo (Toricel) was by weekly injection and seemed to be working until a trip to the emergency room proved that something had sent his muscle enzymes throught the roof, so that chemo was stopped and another was tried which proved to not be working (Votrient) . We are currently on Sutent which since he has heart issues with A fib anyway has proved to be a challenge. With blood pressure way too high and a few episodes of heart going out of rythem, he is on 4 blood pressure meds to the max dosage and does the chemo two weeks on and one week off. He had to have radiation on the spot in the bone area of his head due to the pervious chemo not holding, and had headaches we think (hope) are due to those treatments. We find out tomorrow if the Sutent is working and if so we go back to try to get our cardioligist to understand the importance of getting his blood pressure under control. Which as of right now seems to be the main side effect of the Sutent.